MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure performed: laparoscopic bilateral inguinal hernia repair.Event description: the rep was present during the case.At the start of the case, the surgeon dissected down to the desired plane.The surgeon used s retractors during the dissection.Once the surgeon reached the plane, the surgeon placed the balloon at an angle that was almost parallel against the patient.The surgeon made 17 full pumps with the balloon.The surgeon made sure to provide time between each pump to avoid inflating the balloon too rapidly.The surgeon kept the device in position during inflation and did not move the device.The device was inflated under direct visualization using a scope.After the 17 pumps the surgeon noted a tear in the left side of the posterior sheath of the peritoneum.The surgeon removed the balloon and inserted an applied medical kid balloon blunt tip trocar to visualize the peritoneum and confirm the defect.The surgeon then elected to abort the tep approach and inserted trocars through the peritoneum and into the abdominal cavity to proceed with the case laparoscopically.The case was completed successfully and patient status is fine.Patient had a prior bilateral inguinal hernia repair.It is unknown if there were any anatomical issues that interfered with inflation.Product is not available for return.Product was disposed of by the facility.Intervention: the surgeon then elected to abort the tep approach and inserted trocars through the peritoneum and into the abdominal cavity to proceed with the case laparoscopically.Patient status: tear noted in left side of the posterior sheath of the peritoneum.Patient status fine.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any damages or non-conformances that could have contributed to the reported event.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the exact root cause of the injury or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13536114
Report Number2027111-2022-00364
Device Sequence Number14471356
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)231022(30)01(10)1400193
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1400193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE
Patient SexUnknown